Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

August 3, 2016George County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 3, 2016, 2:42 PM CDT for George County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2016, 2:42 PM CDT (19:42 UTC)
Expired
Aug 3, 2016, 3:30 PM CDT
In force
48 min
Issued by
NWS Mobile, AL

County George County, MS

The radar

The Mobile radar (KMOB), 40 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1468 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

710 
WWUS84 KMOB 031942
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
242 PM CDT WED AUG 3 2016
 
MSZ079-032030-
GEORGE MS-
242 PM CDT WED AUG 3 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN GEORGE COUNTY UNTIL 330 PM CDT...

AT 242 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
LUCEDALE...MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUCEDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3091 8865 3080 8848 3073 8852 3074 8885
TIME...MOT...LOC 1942Z 035DEG 10KT 3080 8862 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:12 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 3, 12:12 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1212 PM CDT WED AUG 3 2016

.DISCUSSION...See updated information below.

&&

.UPDATE...Have tweaked the forecast, mainly with respect to
dewpoints over the western half of the fa. Air temps generally on
track at this point, otherwise. Precip has been slow to form this
morning, with isolated cells forming upstream over eastern
Mississippi. Cue field also slow to form over the northeastern third
of the fa, confirming a drier pool of air in evidence on the KBMX
sounding this morning (precip h20 value around 1.6"). Am letting the
current chance PoP ride at this time, as feel once the convection
does form, outflows will spread the shra/tsra over the area.

/16

&&

.AVIATION...
18Z issuance...A drier pool of air over the northeastern third of the
area will cause slower cue formation this part of the area. The upper
mvfr level cigs over the western half and coastal portions of the fa
will rise a bit, with isolated drops to low end mvfr/ifr in the
shra/tsra. Fog development looks likely again tonight, mainly over
areas seeing the rain today. Am expecting visbys to remain above ifr
levels, though very localized ifr visbys possible in favored
localities.

/16

&&

.PREV DISCUSSION... /issued 705 AM CDT WED AUG 3 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...VFR conditions will prevail over most area this
morning. Scattered showers and storms will develop late this morning
through the afternoon. Brief periods of IFR/MVFR conditions can be
expected in and around showers and thunderstorms. /13

PREV DISCUSSION... /issued 409 AM CDT WED AUG 3 2016/

NEAR TERM /Now Through Wednesday night/...An upper ridge will
remain in place across the southern plains with ridging eastward into
the southeastern states. This will make for another hot and muggy
day...especially along and west of I-65 (where the upper ridging is
stronger) where temps in the mid 90s will combine with dewpoints in
the mid 70s to produce heat index values this afternoon of 106-108. A
heat advisory will be issued for all of southeast Mississippi and
portions of southwest Alabama for this afternoon. East of I-65, less
ridging will lead to lower temps and better coverage of showers and
thunderstorms. This will keep heat index values below criteria, in
the 100-105 range. As mentioned above, the best rain chances today
will likely be over the eastern and coastal portions of the area
where high end scattered coverages are expected. Showers and storms
will rapidly decrease this evening with the loss of daytime heating
with only isolated showers and thunderstorms expected overnight.
Highs today will range from the mid 90s across western areas to the
low 90s across eastern areas. Lows tonight will be in the mid 70s
inland to near 80 along the coast. /13

SHORT TERM /Thursday Through Friday night/...A shortwave trof over
the mid Mississippi River/Ohio River valleys Thursday morning
elongates and weakens while continuing further into the eastern
states through the period. An upper ridge meanwhile strengthens
somewhat over the south central states while the eastern extension of
the ridge across the Gulf coast states is weakened somewhat over the
extreme southeast states by both a series of lesser shortwaves moving
through the northerly flow aloft as well as the weakening/elongating
shortwave trof. Deep layer moisture remains high near the coast
through the period, with precipitable water values near 2.0 inches,
while somewhat lower values around 1.75 inches prevail over the
interior area. A surface ridge over the northern Gulf retreats into
the central Gulf through the period as the presence of the weakening
shortwave trof moving into the region results in a pre-existing weak
surface trof over the Gulf coast states to become better defined.
This evolution, along with a continuing series of lesser shortwaves
moving across the area, will keep the diurnal convective pattern of
convection each day which lingers mainly into the evening hours. The
best coverage of convection is expected to be over the southern
portion of the area where the best deep layer moisture will be
present. The stronger storms each day will be capable of wind gusts
to 40 mph, heavy rains and frequent lightning. Daytime highs will be
in the lower/mid 90s and afternoon heat indices of 102-107 are
expected, with locations north of the coast possibly reaching
108-109 which would necessitate a heat advisory. Lows will range from
the mid 70s inland to near 80 at the coast. /29

LONG TERM /Saturday Through Tuesday/...An upper low is expected to
develop over the extreme northeast Gulf from vestiges of the weak,
elongated upper trof which earlier moved into the southeast states.
The upper low shifts very slowly westward to the north central Gulf
through the period. A surface trof over the Gulf coast states is
expected to evolve into a surface low, associated with the upper low,
which as mentioned in the earlier discussion could bring increased
rain chances to the region. Have continued with chance to good chance
pops through the period for now and will continue to reassess. Highs
will initially be in the lower/mid 90s, but will be more in the lower
90s later in the period as the pattern changes over the region.
Afternoon heat indices may reach around 108 north of the coast over
the weekend, then the moderating afternoon highs will keep values
more in the 100-105 range for the remainder of the period. Lows will
range from the mid 70s inland to the upper 70s/around 80 near the
coast. /29

MARINE...High pressure will continue over the northern Gulf of
Mexico through the next several days. This will result in light
winds and low seas. Expect showers and thunderstorms to develop each
night which will linger into the late morning hours. Winds and seas
will be higher near scattered showers and thunderstorms. /13

&&

.MOB Watches/Warnings/Advisories...
AL...Heat Advisory until 8 PM CDT this evening for ALZ051>054-261-263-
     265.

FL...None.
MS...Heat Advisory until 8 PM CDT this evening for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 3, 5:10 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
510 AM CDT WED AUG 3 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-041015-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
510 AM CDT WED AUG 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY FOR SOUTHEAST MISSISSIPPI AND
PORTIONS OF SOUTHWEST ALABAMA DUE TO HEAT INDEX VALUES AROUND 108
DEGREES.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THROUGH THIS AFTERNOON. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
RAIN WILL BE THE MAIN THREAT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DAYTIME HIGHS IN THE MID 90S COMBINED WITH HIGH DEWPOINTS WILL
CREATE HEAT INDEX VALUES OF 102-107 WITH LOCATIONS NORTH OF THE COAST
NEAR 108-109 THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

GMZ630>635-650-655-670-675-041015-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
510 AM CDT WED AUG 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE COAST
THIS MORNING. THEY WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. CONDITIONS ARE ALSO
FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 3, 2:42 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
242 PM CDT WED AUG 3 2016

MSZ079-032030-
GEORGE MS-
242 PM CDT WED AUG 3 2016

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN GEORGE COUNTY UNTIL 330 PM CDT...

AT 242 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
LUCEDALE...MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUCEDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3091 8865 3080 8848 3073 8852 3074 8885
TIME...MOT...LOC 1942Z 035DEG 10KT 3080 8862

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:09 AM CDTHeat AdvisoryMOBChoctaw, Clarke, Mobile, Washington, Wilcox15 hr
Aug 3, 3:02 PM CDTSpecial Weather StatementMOBMobile43 min
Aug 3, 3:21 PM CDTSpecial Marine WarningMOB54 min
Aug 3, 4:29 PM CDTSpecial Weather StatementMOBCrenshaw46 min
Aug 3, 5:06 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw24 min
Aug 3, 5:10 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw35 min
Aug 3, 5:14 PM CDTSpecial Weather StatementMOBCovington31 min
Aug 2, 11:53 PM CDTSpecial Weather StatementMOBStone37 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.